MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG NEURO SCREWS,CROSS-PIN,SELF-DRILLING, DIAM.1.5X4MM; IMPLANT

STRYKER LEIBINGER FREIBURG NEURO SCREWS,CROSS-PIN,SELF-DRILLING, DIAM.1.5X4MM; IMPLANT
Catalog Number 50-15904
Health Effect - Clinical Code Injury (2348)
Date of Event 08/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device discarded at facility.
 
Event or Problem Description
It was reported that during the brain tumor operation, the screw slipped and hit the dura mater of the brain.The dura mater was repaired and the operation was delayed for an hour.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, because the product is not returned for investigation and the provided information is insufficient.Additional information has been requested in order to provide more details to the reported event.It has not been confirmed that blade 62-15020 was used.This blade is appropriate to be used with the reported screw.The review of the dhr showed that there were no discrepancies reported and that the devices were manufactured according to specification.No product malfunction has been reported.However, the patient had suffered an adverse event.The surgeon exercised more force during screw insertion.As a result, the screw had slipped and had hit the dura mater.Due to the event, there was a surgical delay of one hour.The correspondence with the sales rep shows that the surgeon has repaired the dura mater, and that ¿(¿) no further adverse effect notice[sic] until now.(¿)¿ examples of possible root causes according to the related risk management file are: - inappropriate/wrong handling.- inappropriate/bad design.- insufficient bone-quality/quantity.Based on the performed investigation, and the reported event, there is no product malfunction indicated or any systematic design, material or manufacturing related issue.Therefore no further corrective and / or preventive actions re deemed necessary at this time.The complaint is added to the complaint trend.

Brand Name
NEURO SCREWS,CROSS-PIN,SELF-DRILLING, DIAM.1.5X4MM
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key7898046
Report Number0008010177-2018-00089
Device Sequence Number11150898
Product Code JEY
UDI-Device Identifier37613154481775
UDI-Public37613154481775
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K031659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number50-15904
Device Lot Number1000282459
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer08/24/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR